×

zbMATH — the first resource for mathematics

A note on a beam equation with nonlinear boundary conditions. (English) Zbl 1219.34028
The existence of multiple positive solutions for a fourth order beam equation under nonlocal and nonlinear boundary conditions is proved. The results are obtained by the use of fixed point index theory to a perturbed Hammerstein integral equation that is equivalent to the original problem.

MSC:
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Gupta, CP, Existence and uniqueness theorems for the bending of an elastic beam equation, Applicable Analysis, 26, 289-304, (1988) · Zbl 0611.34015
[2] Davis, JM; Erbe, LH; Henderson, J, Multiplicity of positive solutions for higher order Sturm-Liouville problems, The Rocky Mountain Journal of Mathematics, 31, 169-184, (2001) · Zbl 0989.34012
[3] Graef, JR; Henderson, J, Double solutions of boundary value problems for [inlineequation not available: see fulltext.]th-order differential equations and difference equations, Computers & Mathematics with Applications, 45, 873-885, (2003) · Zbl 1070.34036
[4] Yao, Q, An existence theorem for a nonlinear elastic beam equations with all order derivatives, Journal of Mathematical Study, 38, 24-28, (2005) · Zbl 1092.34513
[5] Eggesperger, M; Kosmatov, N, Positive solutions of a fourth-order multi-point boundary value problem, Communications in Mathematical Analysis, 6, 22-30, (2009) · Zbl 1169.34012
[6] Graef, JR; Qian, C; Yang, B, A three point boundary value problem for nonlinear fourth order differential equations, Journal of Mathematical Analysis and Applications, 287, 217-233, (2003) · Zbl 1054.34038
[7] Graef, JR; Yang, B, Positive solutions to a multi-point higher order boundary value problem, Journal of Mathematical Analysis and Applications, 316, 409-421, (2006) · Zbl 1101.34004
[8] Henderson, J; Ma, D, Uniqueness of solutions for fourth-order nonlocal boundary value problems, No. 2006, 12, (2006) · Zbl 1151.34017
[9] Infante, G; Pietramala, P, A cantilever equation with nonlinear boundary conditions, Electronic Journal of Qualitative Theory of Differential Equations, 15, 1-14, (2009) · Zbl 1201.34041
[10] Karna, BK; Kaufmann, ER; Nobles, J, Comparison of eigenvalues for a fourth-order four-point boundary value problem, Electronic Journal of Qualitative Theory of Differential Equations, 15, 9, (2005) · Zbl 1096.34063
[11] Kelevedjiev, PS; Palamides, PK; Popivanov, NI, Another understanding of fourth-order four-point boundary-value problems, Electronic Journal of Differential Equations, 47, 15, (2008) · Zbl 1176.34016
[12] Webb, JRL; Infante, G, Non-local boundary value problems of arbitrary order, Journal of the London Mathematical Society, 79, 238-258, (2009) · Zbl 1165.34010
[13] Webb, JRL; Infante, G; Franco, D, Positive solutions of nonlinear fourth-order boundary-value problems with local and non-local boundary conditions, Proceedings of the Royal Society of Edinburgh. Section A, 138, 427-446, (2008) · Zbl 1167.34004
[14] Yude, J; Guo, Y, The existence of countably many positive solutions for nonlinear nth-order three-point boundary value problems, No. 2005, 18, (2005)
[15] Alves, E; Ma, TF; Pelicer, ML, Monotone positive solutions for a fourth order equation with nonlinear boundary conditions, Nonlinear Analysis: Theory, Methods & Applications, 71, 3834-3841, (2009) · Zbl 1177.34030
[16] Amster, P; Cárdenas Alzate, PP, A shooting method for a nonlinear beam equation, Nonlinear Analysis: Theory, Methods & Applications, 68, 2072-2078, (2008) · Zbl 1146.34013
[17] Cabada, A; Minhós, FM, Fully nonlinear fourth-order equations with functional boundary conditions, Journal of Mathematical Analysis and Applications, 340, 239-251, (2008) · Zbl 1138.34008
[18] Cabada, A; Pouso, RL; Minhós, FM, Extremal solutions to fourth-order functional boundary value problems including multipoint conditions, Nonlinear Analysis: Real World Applications, 10, 2157-2170, (2009) · Zbl 1163.34380
[19] Franco, D; O’Regan, D; Perán, J, Fourth-order problems with nonlinear boundary conditions, Journal of Computational and Applied Mathematics, 174, 315-327, (2005) · Zbl 1068.34013
[20] Minhós, F; Cabada, A (ed.); Liz, E (ed.); Nieto, JJ (ed.), Location results: an under used tool in higher order boundary value problems, No. 1124, 244-253, (2009)
[21] Infante, G, Nonlocal boundary value problems with two nonlinear boundary conditions, Communications in Applied Analysis, 12, 279-288, (2008) · Zbl 1198.34025
[22] Infante, G; Pietramala, P, Existence and multiplicity of non-negative solutions for systems of perturbed Hammerstein integral equations, Nonlinear Analysis: Theory, Methods & Applications, 71, 1301-1310, (2009) · Zbl 1169.45001
[23] Infante, G; Webb, JRL, Nonlinear non-local boundary-value problems and perturbed Hammerstein integral equations, Proceedings of the Edinburgh Mathematical Society. Series II, 49, 637-656, (2006) · Zbl 1115.34026
[24] Karakostas, GL; Tsamatos, PCh, Existence of multiple positive solutions for a nonlocal boundary value problem, Topological Methods in Nonlinear Analysis, 19, 109-121, (2002) · Zbl 1071.34023
[25] Webb, JRL; Infante, G, Positive solutions of nonlocal boundary value problems: a unified approach, Journal of the London Mathematical Society. Second Series, 74, 673-693, (2006) · Zbl 1115.34028
[26] Infante G: Positive solutions of differential equations with nonlinear boundary conditions. Discrete and Continuous Dynamical Systems. Series A 2003, (supplement):432-438. · Zbl 1064.34014
[27] Infante, G, Nonzero solutions of second order problems subject to nonlinear bcs, 222-226, (2008), Atlanta, Ga, USA · Zbl 1203.34030
[28] Lan, K; Webb, JRL, Positive solutions of semilinear differential equations with singularities, Journal of Differential Equations, 148, 407-421, (1998) · Zbl 0909.34013
[29] Amann, H, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Review, 18, 620-709, (1976) · Zbl 0345.47044
[30] Guo DJ, Lakshmikantham V: Nonlinear Problems in Abstract Cones, Notes and Reports in Mathematics in Science and Engineering. Volume 5. Academic Press, Boston, Mass, USA; 1988:viii+275. · Zbl 0661.47045
[31] Lan, KQ, Multiple positive solutions of semilinear differential equations with singularities, Journal of the London Mathematical Society. Second Series, 63, 690-704, (2001) · Zbl 1032.34019
[32] Webb, JRL, Optimal constants in a nonlocal boundary value problem, Nonlinear Analysis: Theory, Methods & Applications, 63, 672-685, (2005) · Zbl 1153.34320
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.